Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jul 24, 2021, 7:56 PM CDT for Hancock County, McDonough County, Illinois; Clark County, Scotland County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 7:56 PM CDT (00:56 UTC)
- Expired
- Jul 24, 2021, 8:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Quad Cities, IA
Counties Hancock County, IL, McDonough County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 159 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2586 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.0
The text
As transmitted.
678
WWUS83 KDVN 250056
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
756 PM CDT Sat Jul 24 2021
ILC067-109-IAC111-177-MOC045-199-250145-
Hancock-McDonough-Van Buren-Lee-Scotland-Clark-
756 PM CDT Sat Jul 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HANCOCK...MCDONOUGH...
SOUTHEASTERN VAN BUREN...SOUTHWESTERN LEE...SCOTLAND AND CLARK
COUNTIES UNTIL 845 PM CDT...
At 751 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Crawford, Missouri through Fort
Montrose, Iowa to Colusa, Illinois. Movement was to the
southeast around 20 mph.
Winds in excess of 40 mph and heavy downpours are possible with
these storms.
Torrential rainfall is occurring with these storms. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4022 9151 4025 9152 4026 9195 4030 9195
4030 9234 4059 9235 4064 9081 4035 9045
4028 9045 4028 9091 4019 9093
TIME...MOT...LOC 0051Z 163DEG 62KT 4049 9228 4059 9118
$$
SheetsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 6:42 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 24, 6:42 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
642 PM CDT Sat Jul 24 2021
.UPDATE...
Issued at 641 PM CDT Sat Jul 24 2021
Current temperatures in the 90s with dewpoints in the mid and
upper 70s will keep heat index readings above 100 into early
evening and have extended the Heat Advisory by one hour, til 8
pm, for roughly the areas south of the highway 30 corridor.
Scattered thunderstorms continue to develop in the very unstable
airmass along and south of the southward advancing weak frontal
boundary that reached roughly from Princeton, Illinois to Cedar
Rapids, Iowa at 6 pm. Latest radar trends have shown the
strongest storms along an axis well south of the front, south of a
Peoria through Burlington to Fairfield line, where MUCAPES are
above 5000 J/KG and there appears to be better/deeper moisture
convergence than futher north. These storms may produce strong
wind gusts and heavy downpours.
&&
.SYNOPSIS...
Issued at 230 PM CDT Sat Jul 24 2021
Hot and muggy describes the current situation quite well. Widespread
temperatures in the upper 80s and low 90s, with dewpoint
temperatures in the mid to upper 70s currently being seen ahead of
an approaching front. This is creating oppressive conditions
outside, with heat index values between 100 and 110. This leads to
the Heat Advisory that we currently have out until 7:00 PM CDT. With
the heat and humidity, we have a lot of instability out there. This,
coupled with an approaching front, will lead to the increasing
chances for showers and storms in the coming hours. Strong to severe
storms are possible, especially along and south of I80.
&&
.SHORT TERM...(This Evening through Sunday)
ISSUED AT 230 PM CDT Sat Jul 24 2021
"Cold" front pushes through this evening, with a very warm and moist
warm sector ahead of it. Temperatures will be in the upper 80s as it
passes through, decreasing into the 70s tonight for areas south of
I80 and mid 60s to the north. The Storm Prediction Center has most
of our forecast area in a Marginal Risk for severe weather, with a
few of our far eastern counties in northwest Illinois within a
Slight Risk. If we get storms to develop, severe wind gusts and
frequent lightning will be the primary hazards, where a lower risk
for tornadoes exists. The main player in thunderstorm development
will be the high CAPE throughout the area, ahead of the approaching
front that will favor surface forcing. With high DCAPE in the
environment, any thunderstorm that forms will pose the threat for
strong to severe wind gusts. There is sufficient shear evident in
the deep layer to favor some organized convection, but confidence is
low on overall coverage. After the front passes through, we will be
left with party cloudy skies and a light breeze.
Sunday, the front will be well out of our area at this point and the
only differences that we will see will be in the humidity and wind
direction. Temperatures aren't expected to be much different
tomorrow, but the moisture will be a bit lower than we have seen
prior to the passage of the front. With that in mind, we will still
be hot, but short term guidance favors dewpoints in the upper 50s
(for some) to 60s. This will feel much better than the mid to upper
70s that we have seen as of late. Behind this front, calm weather
will commence as high pressure filters into the area. Light and
variable winds will result, with some passing clouds. Otherwise, a
hot and mostly sunny day will be seen throughout the area. At this
time, heat headlines are not expected. Will further evaluate through
the evening and night.
.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 230 PM CDT Sat Jul 24 2021
Main Messages:
*Hot and dry weather pattern will continue through the middle of
next week. Heat headlines will likely be needed for several days
due to the combination of the hot temperatures and very humid
conditions.
*Slight cool down is anticipated late in the week, along with
periodic low chances for storms from Wednesday night into next
weekend.
Monday through Wednesday
Temperatures and humidity levels will increase each day as the
upper ridge or heat dome edges into the Mid and Upper Mississippi
Valley. Current forecast is for peak heat indices in the mid to
upper 90s on Monday, 100-105F Tuesday, and 105-110F Wednesday.
As the apex of the 850mb ridge sets up over the Upper Mississippi
Valley, WSW flow aloft will advect 22-24 C 850mb temps into
eastern Iowa and northwest Illinois. Adiabatic mixing into this
air mass, coupled with plenty of solar insolation, should yield
high temps in the low to mid 90s, with some locations possibly
reaching the upper 90s on Wednesday. If the mid/upper 90s pan out
and dewpoints hold at 75+, we may have a large enough area exceeding
105 F peak heat indices to warrant warning level headlines (most
likely on Wednesday) -- something we'll have to assess over the
next few days.
Thursday On
There are low chances for showers and storms from Wednesday night
through the end of the week. Models are in fairly good agreement
on a backdoor cold front dropping into the area later on Thursday,
which could serve as the focus for a round of storms. It also
appears this front will bring some relief from the blistering
heat. With that said, areas south of highway 30 may still achieve
peak heat indices near or over 100 F before the front ushers in
lower dewpoints.
The front that moves through Thursday and Thursday night may stall
near or just south of the area late this week. With most of our
forecast area north of the boundary, we should be looking at highs
in the mid to upper 80s, along with lower humidity. Depending on
the exact location of the front there may be scattered storms
occasionally from Friday through Saturday, right now favored over
the southern CWA.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
ISSUED AT 641 PM CDT Sat Jul 24 2021
Scattered showers and thunderstorms ahead of a southward advancing
weak cold front may impact the BRL and possibly the MLI terminal
early this evening. Otherwise, conditions will be mainly VFR
throughout the forecast period with possible MVFR level haze or
fog around sunrise. For now, this is limited to the BRL terminal
forecast.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 7 PM CDT this evening for Benton-Jackson-
Jones-Linn.
Heat Advisory until 8 PM CDT this evening for Cedar-Clinton-Des
Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Louisa-
Muscatine-Scott-Van Buren-Washington.
IL...Heat Advisory until 8 PM CDT this evening for Hancock-Henderson-
Henry IL-McDonough-Mercer-Rock Island-Warren-Whiteside.
MO...Heat Advisory until 8 PM CDT this evening for Clark-Scotland.
&&
UPDATE...Sheets
SYNOPSIS...Gunkel
SHORT TERM...Gunkel
LONG TERM...Uttech
AVIATION...SheetsHazardous weather outlook, Jul 24, 9:00 AM CDT, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 900 AM CDT Sat Jul 24 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-251400- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 900 AM CDT Sat Jul 24 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT A Heat Advisory is in effect for areas roughly along and south of Highway 30 for this afternoon and early evening. Heat index values up to 105 degrees are expected. Isolated thunderstorms will be possible this afternoon. The Storm Prediction Center has a slight risk for severe storms in much of Illinois, and a Marginal risk of severe storms over the rest of the area, with the main threat being damaging wind gusts. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Hot and humid conditions will continue for much of the next week, with highs in the upper 80s to mid 90s and afternoon heat indices in the upper 90s to near 105 at some locations. There is a chance for thunderstorms Thursday through Friday. It is too early to determine the threat for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, Jul 24, 6:16 PM CDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 616 PM CDT Sat Jul 24 2021 ILC071-109-187-250000- Henderson-Warren-McDonough- 616 PM CDT Sat Jul 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENDERSON... SOUTHERN WARREN AND NORTHEASTERN MCDONOUGH COUNTIES UNTIL 700 PM CDT... At 616 PM CDT, a strong thunderstorm was located over Raritan, or 15 miles southeast of Burlington, moving east at 20 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Bushnell, Roseville, Stronghurst, Avon, Prairie City, Raritan, Little Swan Lake, Walnut Grove, Greenbush, Media, Henderson County Fairgrounds, Warren County Fairgrounds, Swan Creek, Youngstown and Prairie City Airport. Torrential rainfall is also occurring with this storm. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. LAT...LON 4066 9098 4080 9088 4074 9044 4053 9045 TIME...MOT...LOC 2316Z 278DEG 19KT 4071 9085 Uttech
Special weather statement, Jul 24, 6:30 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
630 PM CDT Sat Jul 24 2021
ILC067-071-IAC057-111-250000-
Hancock-Henderson-Des Moines-Lee-
630 PM CDT Sat Jul 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HANCOCK...
SOUTHWESTERN HENDERSON...SOUTH CENTRAL DES MOINES AND NORTHEASTERN
LEE COUNTIES UNTIL 700 PM CDT...
At 630 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Carman to near Adrian. Movement was
east at 25 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Fort Madison, Nauvoo, La Harpe, Dallas City, Carman, Terre Haute,
Colusa, Adrian, Burnside, Disco, Niota, Lomax, Fountain Green,
Pontoosuc, Augusta, Welter Recreation Area, Spring Grove, Nauvoo
State Park, Wever and Webster.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
LAT...LON 4054 9144 4078 9126 4069 9088 4064 9090
4043 9091
TIME...MOT...LOC 2330Z 291DEG 24KT 4073 9112 4052 9122
UttechSpecial weather statement, Jul 24, 7:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
756 PM CDT Sat Jul 24 2021
ILC067-109-IAC111-177-MOC045-199-250145-
Hancock-McDonough-Van Buren-Lee-Scotland-Clark-
756 PM CDT Sat Jul 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HANCOCK...MCDONOUGH...
SOUTHEASTERN VAN BUREN...SOUTHWESTERN LEE...SCOTLAND AND CLARK
COUNTIES UNTIL 845 PM CDT...
At 751 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Crawford, Missouri through Fort
Montrose, Iowa to Colusa, Illinois. Movement was to the
southeast around 20 mph.
Winds in excess of 40 mph and heavy downpours are possible with
these storms.
Torrential rainfall is occurring with these storms. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4022 9151 4025 9152 4026 9195 4030 9195
4030 9234 4059 9235 4064 9081 4035 9045
4028 9045 4028 9091 4019 9093
TIME...MOT...LOC 0051Z 163DEG 62KT 4049 9228 4059 9118
SheetsNearby
Special Weather Statements in Illinois, 2021Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.